Alert archive / California / Special Marine Warnings in 2012
Special Marine Warning 13, NWS Eureka, CA
NWS Eureka, CA issued this special marine warning at Apr 12, 2012, 3:04 PM PDT. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2012, 3:04 PM PDT (22:04 UTC)
- Expired
- Apr 12, 2012, 3:45 PM PDT
- In force
- 41 min
- Issued by
- NWS Eureka, CA
- Area
- Storm-based polygon
The radar
The Eureka (Bunker Hill) radar (KBHX), 44 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.1 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
677
WHUS56 KEKA 122204
SMWEKA
PZZ410-450-470-122245-
/O.NEW.KEKA.MA.W.0013.120412T2204Z-120412T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE EUREKA CA
304 PM PDT THU APR 12 2012
THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
COASTAL WATERS FROM PT. ST. GEORGE TO CAPE MENDOCINO CA OUT TO 60 NM
OVER PACIFIC WATERS...
INCLUDING HUMBOLDT BAY NORTH JETTY...HUMBOLDT BAY BAR AND TRINIDAD...
* UNTIL 345 PM PDT
* AT 258 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM...PRODUCING STRONG WINDS 34 KNOTS OR GREATER 22 NM
WEST OF HUMBOLDT BAY NORTH JETTY...OR ABOUT 21 NM NORTHWEST OF EEL
RIVER MOUTH...MOVING EAST NORTHEAST AT 35 KNOTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.
REPORT SEVERE WEATHER TO THE COAST GUARD OR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE.
&&
LAT...LON 4092 12414 4086 12412 4082 12413 4082 12419
4082 12413 4080 12414 4080 12417 4075 12419
4075 12422 4072 12422 4072 12468 4086 12482
4124 12427 4113 12415 4107 12415 4104 12411
TIME...MOT...LOC 2203Z 233DEG 37KT 4085 12465
$$
CARROLLWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this special marine warning went out at Apr 12, 3:46 AM PDT, 11 hours 18 minutes earlier.
Area forecast discussion, Apr 12, 3:46 AM PDT, 11 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 346 AM PDT THU APR 12 2012 .SYNOPSIS...A LATE SEASON WINTER STORM WILL CONTINUE TO BRING RAIN...SNOW...AND ISOLATED THUNDERSTORMS THROUGH FRIDAY. && .DISCUSSION...A COLD UPPER LOW WILL DROP TOWARD NW CA TODAY WITH CONTINUED RAIN...SNOW...AND ISO TSTMS. A COLD FRONT OUT AHEAD OF THE LOW IS KNOCKING ON OUR DOORSTEP EARLY THIS MORNING WITH STEADIER PRECIP ACROSS THE INTERIOR AND SCATTERED CONVECTION OFFSHORE. ONCE THE FRONT MOVES ASHORE THIS MORNING...THERE MAY BE A LULL IN THE PRECIP BEFORE A POTENT SHORTWAVE ROUNDS THE BASE OF THE TROUGH AND APPROACHES THE COAST THIS AFTERNOON. THERE IS ALSO A WEAK SFC TROUGH THAT WILL ACCOMPANY THE SHORTWAVE...WHICH WILL HELP ENHANCE SHEER FOR TSTMS. THE LOW MOVES OVERHEAD FRI MORNING FURTHER DECREASING STABILITY FOR A CONTINUED CHANCE FOR TSTMS AND SMALL HAIL. THE OTHER CONCERN IS SNOW. CURRENT NSSL SNOW LEVEL OBS ARE SHOWING THE SNOW LEVEL AROUND 3500 FT. THE SNOW LEVEL WILL DIP A BIT FURTHER...POSSIBLY AS LOW AS 2500 FT TONIGHT AS COLD AIR CONTINUES TO FILTER INTO THE REGION. WITH SEVERAL BOUTS OF PRECIP EXPECTED THROUGH THE DAY ON FRI...WE HAVE OPTED TO ISSUE A WINTER WX ADVISORY ABOVE 3000 FT WHERE A TOTAL OF 5-11 INCHES OF SNOW ARE EXPECTED. THE TROUGH AXIS SHIFTS EAST OF THE AREA FRI EVE...WITH CLEARING AND DRYING IN ITS WAKE. WITH THE RESIDUAL COLD TEMPS...FROST MAY BE AN ISSUE SAT MORNING...BUT FOG IS ALSO POSSIBLE DUE TO LINGERING LL MOISTURE. SAT SHOULD BE DRY...BUT MODELS ARE NOW SHOWING A DIRTY RIDGE OVER THE WEST COAST BY SUN...TRANSITING TO ZONAL FLOW BY EARLY NEXT WEEK. SEVERAL WEAK FRONTS ARE EXPECTED TO PASS CLOSE BY (TO OUR NORTH) WHICH MAY MEAN PERIODS OF LIGHT RAIN...ESPECIALLY NORTH OF THE CAPE. JCA && .AVIATION...A FRONT CROSSING NORTHWEST CALIFORNIA EARLY THIS MORNING IS BRINGING WIDESPREAD SHOWERS AND LOCALLY GUSTY WINDS...ESPECIALLY ALONG THE REDWOOD COAST. COLD AIR BEHIND THE FRONT WILL DESTABILIZE THE ATMOSPHERE...LEADING TO ISOLATED THUNDERSTORMS ALONG THE COAST TODAY. CONDITIONS WILL BE BORDERLINE VFR/MVFR WITH TEMPORARY DROPS TO IFR POSSIBLE IN THE HEAVIER SHOWERS AND THUNDERSTORMS. && .MARINE...A COLD FRONT MOVING THROUGH THE WATERS EARLY THIS MORNING IS BRINGING INCREASED WINDS AND SEAS. THE BUOYS SHOWED SOME GUSTS TO NEAR GALE FORCE A FEW HOURS AGO AHEAD OF THE FRONT. THESE WINDS ARE WHIPPING UP WIND DRIVEN SEAS UP TO 10 FT EARLY THIS MORNING. AFTER THE FRONT CROSSES THE WATERS THE WINDS WILL SHIFT TO THE WEST, BUT WILL REMAIN ELEVATED THROUGH THE MORNING HOURS. WINDS WILL EASE BY LATE TODAY, BUT THEN INCREASE AGAIN ON THURSDAY AS A DISTURBANCE MOVES THROUGH. LONG PERIOD WESTERLY WAVES WILL BUILD BY TONIGHT. SWAN AND ENP NOW HAVE THEM PEAKING AROUND 14 FT EARLY FRIDAY MORNING, WHICH SEEMS MORE REASONABLE GIVEN THE SYNOPTIC SET UP. BUT STILL WANT TO SEE THE WAVES PASS SOME OFFSHORE BUOYS IN THE UPCOMING HOURS TO KNOW FOR SURE THESE WAVE HEIGHTS WILL OCCUR. REGARDLESS, THE WESTERLY WAVES WILL PEAK ON FRIDAY AND THEN SLOWLY SUBSIDE INTO THE WEEKEND. && .EKA WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 3 PM PDT FRIDAY ABOVE 3000 FEET FOR CAZ003-004-076. SMALL CRAFT ADVISORY UNTIL 5 PM PDT SATURDAY PZZ450-455-470-475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AT: HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
Hazardous weather outlook, Apr 12, 4:31 AM PDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 431 AM PDT THU APR 12 2012 CAZ001-002-131145- REDWOOD COAST-MENDOCINO COAST- 431 AM PDT THU APR 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS WITH SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED THUNDERSTORMS ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. CAZ003-076-131145- NORTH COAST INTERIOR-MENDOCINO INTERIOR- 431 AM PDT THU APR 12 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 PM PDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. ISOLATED THUNDERSTORMS WITH SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT THROUGH FRIDAY AFTERNOON. ISOLATED THUNDERSTORMS ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. CAZ004-131145- UPPER TRINITY RIVER- 431 AM PDT THU APR 12 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 PM PDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT THROUGH FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.
In the hours before
Special weather statement, Apr 12, 2:02 PM PDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
202 PM PDT THU APR 12 2012
CAZ001>003-122145-
HUMBOLDT CA-MENDOCINO CA-
202 PM PDT THU APR 12 2012
THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EXTREME NORTHWESTERN MENDOCINO COUNTY IN NORTHWEST CALIFORNIA
SOUTH CENTRAL HUMBOLDT COUNTY IN NORTHWEST CALIFORNIA
UNTIL 245 PM PDT
AT 152 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTH OF SHELTER COVE...MOVING NORTHEAST
AT 35 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM....ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
SHELTER COVE...
WHITEHORN...
REDWAY AND GARBERVILLE...
MYERS FLAT...
WEOTT...
LAT...LON 4046 12391 4023 12361 4000 12384 4000 12397
3995 12389 3990 12394 4001 12405 4002 12409
4006 12409 4009 12412
TIME...MOT...LOC 2102Z 206DEG 31KT 3995 12406
CARROLLThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 3:25 AM PDT | Winter Weather Advisory | EKA | 31 hr | |
| Apr 12, 11:40 AM PDT | Special Marine Warning | EKA | 65 min | |
| Apr 12, 12:18 PM PDT | Special Marine Warning | EKA | 27 min | |
| Apr 12, 12:50 PM PDT | Special Marine Warning | EKA | 55 min | |
| Apr 12, 1:29 PM PDT | Special Marine Warning | EKA | 61 min | |
| Apr 12, 2:02 PM PDT | Special Weather Statement | EKA | 43 min | |
| Apr 12, 3:25 PM PDT | Special Marine Warning | EKA | 65 min | |
| Apr 12, 3:33 PM PDT | Special Weather Statement | EKA | Mendocino | 42 min |
| Apr 12, 3:59 PM PDT | Special Weather Statement | EKA | Humboldt | 46 min |
| Apr 12, 4:15 PM PDT | Special Marine Warning | EKA | 60 min | |
| Apr 12, 4:37 PM PDT | Special Marine Warning | EKA | 53 min |
Nearby
Special Marine Warnings in California, 2012Every special marine warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.